Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Mouth Ulcers After Taking Amphetamine Salt Combo?

My 13 year old son has been prescribed Amphetamine salt combo 3x daily 20 mg. He has been on it for over a year but recently has been complaining of mouth cankers, sore and an agitated throat and tongue. Is this normal? Is it     serious side effect??
Tue, 8 Oct 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Based on the history you have shared, if he had been fine for a year and now developed these sores, it will less likely because of the salt. However local thrush or fungal infection should be ruled out.

Also iron, zinc or vitamin C deficiency can cause such symptoms so better to replace those. Local anti fungal like meconazole or Nystatin drops can be helpful.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Saddiq Ulabidin, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Dextroamphetamine


Loading Online Doctors....
What Causes Mouth Ulcers After Taking Amphetamine Salt Combo?

Hi, Based on the history you have shared, if he had been fine for a year and now developed these sores, it will less likely because of the salt. However local thrush or fungal infection should be ruled out. Also iron, zinc or vitamin C deficiency can cause such symptoms so better to replace those. Local anti fungal like meconazole or Nystatin drops can be helpful. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Saddiq Ulabidin, General & Family Physician